MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. ONCOLOGY KIT W/CHEMOLOCK W/CHEMOCLAVE; SPINNING SPIROS W/RED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. ONCOLOGY KIT W/CHEMOLOCK W/CHEMOCLAVE; SPINNING SPIROS W/RED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CL3941
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One (1) used list# cl3941, oncology kit w/chemolock w/chemoclave, spinning spiros w/red cap lot# 4375837 and one (1) used bd syringe 30 ml were received for evaluation and visually inspected.As received, no damage or anomalies were identified.The spiros was hydrostatic pressure leak tested and leaked from the area of the o-ring/poppet interface.The reported complaint can be confirmed.The probable cause of the leaking spiros is due to a molding anomaly on the sealing surface of the poppet sub-component.A device history review for lot# 4375837 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.
 
Event or Problem Description
A sus voluntary event report (mw5095102) was received and stated "a spinning spiros, a controlled system transfer device manufactured by icu medical placed on the end of tubing and syringes for needless transfer to patient iv site, leaked fluorouracil upon attempted attachment to patient".Additionally, it was reported the spiros leaked from the housing on iv push into bd smartsite.The nurse was wearing personal protective equipment and the chemo spill was cleaned per facility protocol and a spill kit was used.It was reported there was unprotected chemo exposure, but no medical intervention done.

Brand Name
ONCOLOGY KIT W/CHEMOLOCK W/CHEMOCLAVE; SPINNING SPIROS W/RED CAP
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
colonia rancho santa clara, ma
ensenada, b.cfa.
MX 
MDR Report Key10363625
Report Number9617594-2020-00289
Device Sequence Number19698681
Product Code ONB
UDI-Device Identifier00887709079182
UDI-Public(01)00887709079182(17)240901(10)4375837
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Catalogue NumberCL3941
Device Lot Number4375837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2020
Initial Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1